Verapamil And Fever

4 Replies Updated



Conversation Starter

Beth Says:
via mobile

I've been on 120mg of verapamil for about 3 months. I take it for vestibular migraines. My neurologist doubled my dose to 240mg last week to see if it would help with persistent dizziness. I've had zero problems on the 120mg. I thought I was doing ok on the increased dose, but started running a low grade fever (99.5-100.9). I really have no other symptoms. The fever is persistent and will drop down for maybe an hour or two with anti-pyretics. Then it pops right back up. It's very weird, and I've never experienced anything like this before. I dropped my dose 3 days ago back to 120mg to see if the fever would break - no luck. It's been over a week now and I have developed a slightly productive cough in the last couple of days. I'm waiting to hear from my neurologist, but was wondering if anyone has experienced anything similar? Thanks!



Showing Replies 1 - 4 of 4 RSS Feed


Page of 1     Sorted By:
1
Beth Says:
via mobile

Update on my post: Turns out I had a nasty bacterial pneumonia that took awhile to manifest symptoms other than the fever. Verapamil had nothing to do with it!

REPLYSHAREREPORT
Was this helpful?     2     0  
2
Micheleann Says:
via mobile

It sounds to me like u r having some kind of reaction to it..I would stay on the lowest dose possible until u see the Dr..hope this helps..hang in there

REPLYSHAREREPORT
Was this helpful?     1     0  
3
Gammy1417 Says:
via mobile

I was on the same 120mg dose for my migraines for almost 6 months. it was helping for a while then seemed to gradually just stop. so it got upped to the 240mg. the first couple nights I experienced the dizzyness. after that it was no different that the regular dose as far as side effects. you should call your Dr amd explain what's going on the higher dose might be interfering with another med or might just be too much for your system as it is also a bp med as well...sry you have had a bad experience on this med cuz they told me this was my last resort b4 neurosurgery and I really hope that's not your case at all! Good luck and don't give up!!

REPLYSHAREREPORT
Was this helpful?     0     0  
4
LavenderGirl Says:

Hello. I am so sorry that you experienced a problem on Verapamil--several years ago I was on Verapamil for over 5 years and never experienced an issue with it. Also, I had severe migraines. The migraines occurred a week before, during, and after my period. While I was on the med because of a heart issue, the medication did not touch any part of my migraine, ever. I had to try everything on the market to no avail. Once I had a had a hysterectomy the migraines went away.

Mind you, I am not suggesting a hysterectomy. I want to address the migraine, the medication, and your fevers. In my case, I had a low grade fever for several years, but I wound up extremely ill. One doctor believed that the medication may have contributed to a condition akin to RA or arthritis since many meds can cause this to occur. At that time, I was cleared of having a med induced type of arthritis. On this subject, you may want to consult either a Rheumatologist or an Immunology specialist. They may be helpful in at least taking your symptoms seriously and may be able to/or not link any medication involvement.

My fevers were eventually diagnosed as RA, Lupus, and Chronic Variable Immune Deficiency (CVID). There were spotty markers for the RA & Lupus. But after several other issues, which included clots in my colon, the diagnoses were listed in my health records. The blood clots were part of the Lupus pathology, so I was put on blood thinners for the rest of my life. The CVID is similar to the disease as portrayed in the Bubble Boy movie. Both of these diseases were diagnosed by two different doctors the same week AND both could present with the presentation of low fevers.

I am being treated for both conditions now and it was also suggested that I see an Infectious Disease Specialist to rule out anything else. While I am not suggesting that you have any of the above conditions, I believe that another point could be beneficial in researching different avenues depending upon other health conditions you may have. As a side note, I also had one sinus infection after another. Five surgeries in 2 years finally killed the MRSA and Aspergillus (fungus) in the sinus cavity. My conditions were diagnosed over 10 years ago. The main thing that I can say was 100% successful was that I have not had 1 sore throat in over 10 years. From as far back as I can remember--I am now 63--I had so many throat infections that I would literally be on one medication or another months at a time. Even certain antibiotics can cause the RA type of illness I mentioned earlier. I didn't mean to give a lengthy report. Since I do not know what other health issues you may have I hoped that it may be a jumping off point for research about your own conditions in case they may apply.

I wish you the best of luck and suggest you look at your total health history and to also log all your temps and any pertinent information that may apply. I cannot say that I am an expert, but I had three kids and both sides of my family has left us with many genetic illnesses of which I know plenty. :-( Good luck and if you have any concerns, I will be happy to answer any questions you may have.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

verapamil and cluster headaches
I am a 47 year old male and have suffered from cluster headaches for 25 years, without any medication really helping. So... 2 replies
Verapamil and Vyvanse
I am taking a high blood pressure medication, Verapamil, and I am just starting on Vyvanse. I'm not sure if this is ... 1 reply
verapamil sr and enalapril
i am taking isoptin sr 120 mg{verapamil} for bradycardia and hypertension, but sometimes my bp is still high, can i take... 1 reply
verapamil color and shape
I am taking Verapamil 180 and the color was blue with an M and 312 on it. Had it refilled and it is a capsule grey and y... 1 reply
Verapamil 240 Ivax brand 73-00
I can no longer get this brand of Verapmil from any pharmacy located here in the Orlando Florida Area. My pharmacist tol... 3 replies
losartan and verapamil er dosage
Should Losartan 50mg and Verapamil 240 mg be taken at the same time? ## Hi Billie, Based on my research, there are no dr... 1 reply
flecainide and verapamil
I have been put on verapamil 120 3 times a day plus flecaninde 50g twice a day. I have been on verapamil for a few month... 1 reply
hydroxyzine and verapamil
Is it safe to combine these two prescriptions. If I take hydoxyzine at 2:30 pm and verapamil at 10:30 pm ## Hello, Kelly... 1 reply
verapamil difference between SR and ER
I am taking verapamil SR 240mg. A lot of drug plans only offer it as ER. What's the difference? ## There is no diffe... 27 replies
verapamil differences between Ivax/Teva and Mylan
I had been taking Calan SR 240 for a number of years to control my ophthalmic migraines. My health insurance said that I... 5 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 21 July 2017.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA